Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Diabetic, taking triglycomet, weight gain, alternate medicine

Dear Sir My mom is 62 yrs old and is a diabetic, she s on Triglycomet tablet for almost 10 yrs . I heard that one of the side effects of triglycomet is it would affect the bones as well as increase weight . My mom is putting on lots of weight, but her sugar is under control. Is their any other alternate medicine. Last year she tried for some other medicines as well as insulin but her sugar was not controlled, but after taking triglycomet its become normal.Apart from triglycomet none other tablets reduces her sugar level. Kindly suggest
Asked On : Tue, 3 Apr 2012
Answers:  2 Views:  946
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Diabetologist 's  Response
DEAR SIR/MADAM

YOUR MOTHER IS TAKING A COMBINATION OF METFORMIN + GLIMEPERIDE+ PIOGLITAZONE.

USUALLY PIOGLITAZONE WILL CAUSE WEIGHT GAINING EFFECT BECAUSE OF ITS FLUID RETENTION TENDENCY ALONG WITH GLIMEPERIDE.

SINCE SHE HAD ALREADY TRIED INSULIN, I SUGGEST YOU TO START A COMBINATION OF METFORMIN+ GLIMEPERIDE + VOGLIBOSE, MONITORING PATIENT LIVER AND RENAL FUNCTION TESTS.

DEFINATELY YOU WILL FIND SOME IMPROVEMENT.

THANKS

Answered: Sat, 29 Jun 2013
I find this answer helpful
Dietitian & Nutritionist Dinesh Kurmi's  Response
Hi its good medicine to control the sugar. Just tell your mom to start some walking habite which is very imp and stick to proper diet as it has very imp role in diabitic. Medicine Diet and walk are three mantra for getting sugar and weight under control. Do get her HB1Ac done and met your diabitologist. Bye and take care
Answered: Fri, 13 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor